Alert archive / Florida / Freeze Warnings in 2021

Freeze Warning 4, NWS Jacksonville, FL

February 2, 20216 counties in Florida

NWS Jacksonville, FL issued this freeze warning at Feb 2, 2021, 1:09 AM EST for 6 counties in Florida. It took effect at Feb 3, 2021, 4:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2021, 1:09 AM EST (06:09 UTC)
In effect from
Feb 3, 2021, 4:00 AM EST
Expired
Feb 3, 2021, 9:00 AM EST
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Alachua County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Marion County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

510 
WWUS72 KJAX 020609
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
109 AM EST Tue Feb 2 2021

FLZ024-025-031>033-037-038-124-125-133-136-138-140-236-240-340-
031400-
/O.NEW.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/
Inland Nassau-Inland Duval-Bradford-Clay-Inland St. Johns-Putnam-
Inland Flagler-Coastal Nassau-Coastal Duval-Coastal St. Johns-
Eastern Alachua-Coastal Flagler-Eastern Marion-Western Alachua-
Central Marion-Western Marion-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, 
New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, 
Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, 
Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, 
Oceanway, Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, 
Anastasia, Saint Augustine, Gainesville, Gainesville Airport, 
Newnans Lake, Palm Coast, Lynne, Moss Bluff, High Springs, 
Newberry, Archer, Anthony, Burbank, Ocala, Weirsdale, 
and Ocala Airport
109 AM EST Tue Feb 2 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EST WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of northeast and northern Florida.

* WHEN...From 4 AM to 9 AM EST Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$
3 follow-up statements
080 
WWUS72 KJAX 021932
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
232 PM EST Tue Feb 2 2021

FLZ024-025-031-032-037-136-140-236-240-340-031400-
/O.NEW.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/
/O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/
Inland Nassau-Inland Duval-Bradford-Clay-Putnam-Eastern Alachua-
Eastern Marion-Western Alachua-Central Marion-Western Marion-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, 
New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Bostwick, Carraway, Palatka, Gainesville, 
Gainesville Airport, Newnans Lake, Lynne, Moss Bluff, 
High Springs, Newberry, Archer, Anthony, Burbank, Ocala, 
Weirsdale, and Ocala Airport
232 PM EST Tue Feb 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 28 degrees expected
  tonight and Wednesday night. 

* WHERE...Inland Nassau, Inland Duval, Bradford, Clay, Putnam, 
  Eastern Alachua, Eastern Marion, Western Alachua, Central 
  Marion and Western Marion Counties.

* WHEN...For the Freeze Warning, from 4 AM to 9 AM EST 
  Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ033-038-124-125-133-138-031400-
/O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/
Inland St. Johns-Inland Flagler-Coastal Nassau-Coastal Duval-
Coastal St. Johns-Coastal Flagler-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bunnell, Espanola, Andalusia, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Ponte Vedra Beach, Durbin, Palm Valley, Anastasia, 
Saint Augustine, and Palm Coast
232 PM EST Tue Feb 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EST
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 30 degrees. 

* WHERE...Coastal Nassau, Coastal St. Johns, Inland Flagler, 
  Coastal Duval, Inland St. Johns and Coastal Flagler Counties.

* WHEN...From 4 AM to 9 AM EST Wednesday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$
933 
WWUS72 KJAX 030727
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
227 AM EST Wed Feb 3 2021

FLZ024-025-031-032-037-136-140-236-240-340-032115-
/O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/
/O.CON.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/
Inland Nassau-Inland Duval-Bradford-Clay-Putnam-Eastern Alachua-
Eastern Marion-Western Alachua-Central Marion-Western Marion-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, 
New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Bostwick, Carraway, Palatka, Gainesville, 
Gainesville Airport, Newnans Lake, Lynne, Moss Bluff, 
High Springs, Newberry, Archer, Anthony, Burbank, Ocala, 
Weirsdale, and Ocala Airport
227 AM EST Wed Feb 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 29 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 28 possible.

* WHERE...Eastern Alachua, Eastern Marion, Bradford, Central 
  Marion, Western Marion, Inland Nassau, Inland Duval, Putnam, 
  Clay and Western Alachua Counties.

* WHEN...For the Freeze Warning, until 9 AM EST this morning. 
  For the Freeze Watch, from late tonight through Thursday 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ033-038-032115-
/O.EXA.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/
/O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/
Inland St. Johns-Inland Flagler-
Including the cities of Fruit Cove, Switzerland, Bakersville, 
Picolata, Bunnell, Espanola, and Andalusia
227 AM EST Wed Feb 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible.

* WHERE...Inland St. Johns and Inland Flagler Counties.

* WHEN...For the Freeze Warning, until 9 AM EST this morning. 
  For the Freeze Watch, from late tonight through Thursday 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ124-125-133-138-031400-
/O.CON.KJAX.FZ.W.0004.210203T0900Z-210203T1400Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
227 AM EST Wed Feb 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Coastal Nassau, Coastal St. Johns, Coastal Duval and 
  Coastal Flagler Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$
068 
WWUS72 KJAX 031413 AAA
NPWJAX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jacksonville FL
913 AM EST Wed Feb 3 2021

FLZ024-025-031>033-037-038-136-140-236-240-340-032215-
/O.EXP.KJAX.FZ.W.0004.000000T0000Z-210203T1400Z/
/O.UPG.KJAX.FZ.A.0003.210204T0900Z-210204T1300Z/
/O.NEW.KJAX.FZ.W.0005.210204T0900Z-210204T1300Z/
Inland Nassau-Inland Duval-Bradford-Clay-Inland St. Johns-Putnam-
Inland Flagler-Eastern Alachua-Eastern Marion-Western Alachua-
Central Marion-Western Marion-
Including the cities of Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Starke, 
New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Fruit Cove, Switzerland, Bakersville, Picolata, 
Bostwick, Carraway, Palatka, Bunnell, Espanola, Andalusia, 
Gainesville, Gainesville Airport, Newnans Lake, Lynne, 
Moss Bluff, High Springs, Newberry, Archer, Anthony, Burbank, 
Ocala, Weirsdale, and Ocala Airport
913 AM EST Wed Feb 3 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY...
...FREEZE WARNING FOR THIS MORNING HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of northeast and northern Florida.

* WHEN...From 4 AM to 8 AM EST Thursday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

FLZ124-125-133-138-032215-
/O.EXP.KJAX.FZ.W.0004.000000T0000Z-210203T1400Z/
/O.NEW.KJAX.FZ.W.0005.210204T0900Z-210204T1300Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
Including the cities of Amelia City, Fernandina Beach, Yulee, 
Arlington, Jacksonville, Oceanway, Tallyrand, Ponte Vedra Beach, 
Durbin, Palm Valley, Anastasia, Saint Augustine, and Palm Coast
913 AM EST Wed Feb 3 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY...
...FREEZE WARNING FOR THIS MORNING HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Coastal Nassau, Coastal Duval, Coastal St. Johns and 
  Coastal Flagler Counties.

* WHEN...From 4 AM to 8 AM EST Thursday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Appropriate action should be taken to ensure tender vegetation
and outdoor pets have adequate protection from the cold
temperatures. Young children, the elderly and the homeless are
especially vulnerable to the cold. Take measures to protect them.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this freeze warning went out at Feb 2, 12:29 AM EST, 40 minutes earlier.

Area forecast discussion, Feb 2, 12:29 AM EST, 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1229 AM EST Tue Feb 2 2021

.AVIATION...
[Through 06Z Wednesday]

Stratus ceilings around 3.5kft will prevail overnight. Clouds will
clear out by the afternoon, with sunny/clear skies prevailing
through the period. West northwest winds around 15 knots with
gusts around 25 knots will prevail until late in the afternoon.
West to west northwest will then diminish to 5-10 knots Tuesday
night.

&&

.PREV DISCUSSION [900 PM EST]...

.NEAR TERM [Tonight through Tuesday]...Strong cold air advection
continues as intense low pressure off the NJ coast continues to
deepen. A tight pressure gradient will continue the gusty northwest
winds overnight. Strong winds will combine with temperatures in
the low/mid 30s tonight to produce wind chill temperatures in the
mid 20s. Have issued a wind chill advisory for all of ne Fl as
criteria(25F) will be reached late tonight and early Tuesday
morning. A light freeze is possible in se Ga...with temperatures
in the mid 30s across ne Fl. Low wraparound clouds will continue
over the area tonight with models showing clearing skies Tuesday
morning. Blustery conditions will continue on Tuesday with highs
only reaching the lower 50s.

.SHORT TERM [Tuesday night through Thursday night]...Tuesday night
will be another cold night with winds staying up as the pressure
gradient remains tight. A light brief freeze will be possible
over se Ga and inland NE Fl but will hold off on a freeze watch
as freezing temperatures and duration will be marginal. Winds
chills will again drop into the 20s. Dry and cold conditions again
for Wednesday as nw winds start to ease with below normal temperatures.
Winds will drop off Wednesday night allowing for good radiational
cooling. Frost and a light inland freeze expected as surface high
pressure settles over the area. Thursday will see a warming trend
as the high shifts to our se and winds become sw. Temperatures
will return to normal levels.

.LONG TERM [Friday Through Monday]...Models in much better
agreement during the extended period showing a cold front with
rain and possibly thunder Friday and Saturday. Clearing for
Sunday and Monday as high pressure builds in from the nw with a
drier and colder airmass.

.MARINE...

Gusts to gale force will impact the coastal waters tonight through
Tuesday. Adjust combined seas down by 1 ft this evening in the
forecast based on obs with offshore flow, otherwise forecast on
track.

Rip Currents: Moderate risk.

.FIRE WEATHER...Cold and breezy conditions will continue through
Wednesday. Dispersions will be high on Tuesday and minimum RH
values will be near critical values Wednesday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  49  29  53  29  60 /   0   0   0   0   0
SSI  51  30  53  35  59 /   0   0   0   0   0
JAX  51  31  55  32  63 /   0   0   0   0   0
SGJ  51  33  55  37  63 /   0   0   0   0   0
GNV  50  30  57  29  64 /   0   0   0   0   0
OCF  53  31  58  30  66 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Chill Advisory from 4 AM to 9 AM EST this morning for Baker-
     Bradford-Central Marion-Clay-Coastal Duval-Coastal Flagler-
     Coastal Nassau-Coastal St. Johns-Eastern Alachua-Eastern
     Marion-Gilchrist-Hamilton-Inland Duval-Inland Flagler-
     Inland Nassau-Inland St. Johns-Northern Columbia-Putnam-
     Southern Columbia-Suwannee-Union-Western Alachua-Western
     Marion.

GA...None.
AM...Small Craft Advisory from 4 AM to 11 AM EST Wednesday for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Gale Warning until 4 AM EST Wednesday for Waters from Altamaha
     Sound GA to Fernandina Beach FL from 20 to 60 NM-Waters
     from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
     Waters from St. Augustine to Flagler Beach FL from 20 to 60
     NM.

     Small Craft Advisory until 8 AM EST Wednesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 2:32 PM ESTFreeze WatchJAXAlachua, Bradford, Flagler, Marion, Nassau19 hr
Feb 2, 2:34 PM ESTWind Chill AdvisoryJAXDuval, Flagler, Nassau18 hr

Nearby

Freeze Warnings in Florida, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.